Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 3, 2012, 3:41 AM EST for 4 counties in Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 3, 2012, 3:41 AM EST (08:41 UTC)
- Expired
- Mar 3, 2012, 4:15 AM EST
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
Counties Greene County, GA, Oglethorpe County, GA, Taliaferro County, GA, Wilkes County, GA
The radar
The Robins AFB radar (KJGX), 117 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 540 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
128
WWUS82 KFFC 030841
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 AM EST SAT MAR 3 2012
GAZ038-039-049>051-060-061-030915-
341 AM EST SAT MAR 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN WILKES...TALIAFERRO...PUTNAM...OGLETHORPE...MORGAN...GREENE AND
HANCOCK COUNTIES UNTIL 415 AM EST...
AT 338 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM VESTA TO GODFREY...MOVING EAST AT 55 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WILKES...TALIAFERRO...PUTNAM...OGLETHORPE...MORGAN...GREENE
AND HANCOCK COUNTIES THROUGH 415 AM EST. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE WRAYSWOOD...GRESHAMVILLE...VESTA...
STEPHENS...MAXEYS...GODFREY...BUCKHEAD...CENTRAL GEORGIA EXPERIMENT
STATION...PENFIELD...CENTERVILLE...JACKSONS CROSSROADS...
MALLORYSVILLE...NORMAN...CAREY AND WOODVILLE. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
A TORNADO WATCH REMAINS IN EFFECT FOR PORTIONS OF THE ADVISED AREA.
CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3361 8263 3359 8270 3351 8276 3352 8282
3347 8287 3344 8286 3334 8301 3338 8354
3344 8353 3348 8361 3401 8290 3398 8279
3399 8265 3388 8260 3387 8256 3382 8259
3369 8251
TIME...MOT...LOC 0841Z 275DEG 49KT 3395 8282 3374 8310
3344 8351
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 3, 3:05 AM EST, 36 minutes earlier.
Area forecast discussion, Mar 3, 3:05 AM EST, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 305 AM EST SAT MAR 3 2012 .SHORT TERM /TODAY THROUGH SUNDAY/... STRONG COLD FRONT ACROSS N GA FORECAST TO MOVE ACROSS THE CWA DURING THE DAY. POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS GENERALLY CONTINUING AHEAD OF THE FRONT ALONG WITH HEAVY RAIN. UPPER TROUGH APPROACHES GA SUNDAY MORNING. THIS WILL CONTINUE RAIN CHANCES FOR MUCH OF THE FORECAST AREA TONIGHT WITH THE HIGHEST CHANCES OVER CENTRAL GA. PRECIP CHANCES WILL END FOR MOST OR ALL AREAS SUNDAY MORNING. A SHORT WAVE IN THE FAST UPPER FLOW LOOKS TO SKIRT N GA SUNDAY/SUNDAY NIGHT WITH SOME MOISTURE AND SMALL PRECIP CHANCES FOR FAR NE GA. IF THE MOISTURE LINGERS LONG ENOUGH INTO SUNDAY NIGHT...YOU CAN NOT COMPLETELY RULE OUT FLURRIES. WINDS INCREASE TO AROUND WIND ADVISORY CRITERIA FOR MANY AREAS SUNDAY AFTERNOON AND A WIND ADVISORY MAY BE NEEDED WITH LATER FORECASTS. FORECAST HIGH TEMPERATURES TODAY ARE A DIFFICULT FORECAST WITH THE FRONT MOVING ACROSS THE AREA. HIGH TEMPERATURES WILL OR MAY OCCUR FOR MANY AREAS THIS MORNING WHERE THE FRONT HAS PASSED. FORECAST HIGH TEMPERATURES FOR SUNDAY RUNNING 5-10 DEGREES BELOW NORMAL. FORECAST LOW TEMPERATURES RUNNING NEAR TO 5 DEGREES BELOW NORMAL TONIGHT AND NEAR 5 DEGREES BELOW NORMAL SUNDAY NIGHT. TEMPERATURES GETTING TO AROUND 30 DEGREES FOR SOME MOUNTAIN LOCATIONS THE NEXT 2 NIGHTS. NOT ENOUGH CONFIDENCE FOR ANY FREEZE WARNINGS AT THIS TIME DUE TO THE WINDS STAYING UP AT LEAST SOME. OVERALL CONFIDENCE IS MEDIUM. .LONG TERM /MONDAY THROUGH FRIDAY/... HIGH PRESSURE AND A DRIER AIRMASS MOVE TO THE AREA FOR MONDAY WITH WINDS EXPECTED TO KICK UP FOR THE AFTERNOON. DRY WEATHER EXPECTED TO CONTINUE TUESDAY AND WEDNESDAY WITH STRONG HIGH PRESSURE MOVING TO THE WESTERN ATLANTIC. MOISTURE BEGINS TO RETURN FOR THURSDAY...MOST SO WITH THE EUROPEAN AND UNCERTAIN IF THERE IS ENOUGH MOISTURE FOR ANY PRECIP CHANCES. BIG DIFFERENCES BETWEEN THE GFS AND EUROPEAN FOR FRIDAY AND SATURDAY. THE EUROPEAN MOVES A COLD FRONT ACROSS THE AREA FRIDAY WITH SIGNIFICANT PRECIP CHANCES AND THE GFS KEEPS THE SYSTEM WEST OF THE AREA WITH AN UPPER LOW OVER TX/OK. THE EUROPEAN MOVES A MAJOR UPPER TROUGH OVER THE EASTERN U.S. FRIDAY AND SATURDAY. LOW CONFIDENCE IN THE FORECAST AFTER THURSDAY. A GENERAL WARMING OF TEMPERATURES CAN BE EXPECTED DURING THIS PERIOD. && .HYDROLOGY... GREATEST RAINFALL TODAY AND TONIGHT EXPECTED OVER CENTRAL GA WITH 1-2.5 INCHES EXPECTED OVER AREAS SOUTH AND EAST OF MCN. AREAS FROM ATL/AHN N EXPECT THE LEAST WITH 1/4 INCH OR LESS. THE FLASH FLOOD WATCH IS EXPECTED TO BE DISCONTINUED FOR PARTS OF N GA LATER THIS MORNING. && .AVIATION... 06Z UPDATE... EXPECT MVFR CONDITIONS TO DOMINATE REST OF THE NIGHT AS BROAD AREA OF SHOWERS/TSTORMS MOVE ACROSS TAF SITES. WILL SEE CONDITIONS BRIEFLY LOWER INTO THE IFR RANGE IN STRONG STORMS. LOOKING FOR CONVECTION TO BEGIN TO TAPPER OFF OVER THE NORTH AFTER 12Z BUT SHOWERS LIKELY TO CONTINUE ACROSS PORTIONS OF CENTRAL GEORGIA UNTIL AROUND NOON. BREEZY SOUTHWEST WINDS 12-15 KTS WITH GUSTS 22-28KTS EXPECTED REST OF THE NIGHT...BECOMING WEST TO NORTHWEST AFTER 12Z. //ATL CONFIDENCE...06Z UPDATE... MEDIUM ALL ELEMENTS. 49 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 63 40 54 37 / 80 60 5 5 ATLANTA 58 37 54 39 / 60 60 5 5 BLAIRSVILLE 56 30 45 32 / 40 50 20 20 CARTERSVILLE 58 32 53 33 / 30 50 5 5 COLUMBUS 62 40 60 41 / 100 60 5 5 GAINESVILLE 60 37 54 37 / 60 60 5 5 MACON 66 40 55 36 / 100 80 5 5 ROME 59 34 54 33 / 30 50 5 5 PEACHTREE CITY 58 34 55 34 / 60 60 5 5 VIDALIA 73 45 58 42 / 100 90 10 5 && .FFC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM EST THIS MORNING FOR THE FOLLOWING ZONES: BARTOW...CHATTOOGA...CHEROKEE...FLOYD...GILMER...GORDON...HARALSON... PAULDING...PICKENS...POLK. && BDL
Hazardous weather outlook, Mar 2, 7:30 PM EST, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 730 PM EST FRI MAR 2 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 730 PM EST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT SCATTERED SEVERE THUNDERSTORMS EXPECTED TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS LIKELY...TORNADOES PROBABLE. .SYNOPSIS... A STRONG COLD FRONT AND ASSOCIATED DEEP UPPER TROUGH WILL SWEEP FROM THE CENTRAL U.S. INTO THE EASTERN U.S. THROUGH SATURDAY. MUCH COLDER AIR WILL FILTER INTO GEORGIA BEHIND THE FRONT SATURDAY. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORMS TONIGHT WILL BE TORNADOES...DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY RAIN. THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE ACROSS NORTHWEST GEORGIA DURING THE EARLY AND MID EVENING HOURS...SPREADING SOUTHEAST ACROSS THE REMAINDER OF NORTH GEORGIA THROUGH THE EVENING INTO THE EARLY MORNING...REACHING CENTRAL GEORGIA BEFORE SUNRISE. LOCAL FLOODING WILL ALSO BE POSSIBLE ACROSS NORTHWEST GEORGIA. THE TORNADO THREAT IS HIGHEST ACROSS NORTHWEST GEORGIA...GENERALLY NORTHWEST OF A LINE FROM CARROLLTON...TO ATLANTA...TO GAINESVILLE. .DISCUSSION... AN UNSEASONABLY WARM...MOIST ATMOSPHERE HAS COMBINED WITH AN APPROACHING DEEP UPPER TROUGH TO CONTRIBUTE TO A MARGINALLY UNSTABLE...STRONGLY SHEARED ENVIRONMENT. STRONG LOW-LEVEL SHEAR COMBINED WITH CAPES OF 500-1000 IN ADDITION TO A SIGNIFICANT APPROACHING UPSTREAM DEEP UPPER TROUGH HAVE CONTRIBUTED TO A VOLATILE...SEVERE WEATHER ENVIRONMENT. THIS ENVIRONMENT WILL CONTINUE THROUGH THE EVENING...THEN VERY SLOWLY STABILIZE OVERNIGHT. THIS WILL CONTRIBUTE TO A ENHANCED THREAT FOR SUPERCELL THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING TORNADOES...LARGE HAIL...DAMAGING WIND GUSTS...INTENSE CLOUD-TO-GROUND LIGHTNING...AND LOCALLY VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...SEVERE THUNDERSTORMS REMAIN POSSIBLE ACROSS MUCH OF CENTRAL GEORGIA THROUGH AT LEAST MID-DAY SATURDAY. FREEZING TEMPERATURES AND FROST WILL BE POSSIBLE ACROSS THE NORTHEAST MOUNTAINS AND PARTS OF NORTH GEORGIA BOTH MONDAY AND TUESDAY MORNING. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN PREPARED FOR ACTIVATION THROUGH THE OVERNIGHT HOURS. 19
In the hours before
Special weather statement, Mar 3, 2:48 AM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
248 AM EST SAT MAR 3 2012
GAZ046-048-055>058-030815-
248 AM EST SAT MAR 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 MPH
WINDS IN SPALDING...ROCKDALE...NEWTON...BUTTS...HENRY AND CLAYTON
COUNTIES UNTIL 315 AM EST...
AT 247 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM RICHARDSON PARK TO BONANZA...MOVING EAST AT
45 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY
MOVE ACROSS SPALDING...ROCKDALE...NEWTON...BUTTS...HENRY AND CLAYTON
COUNTIES THROUGH 315 AM EST. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE BIRDIE...EXPERIMENT...HIGHLAND MILLS...VAUGHN...
ZETELLA...SUNNY SIDE...GRIFFIN...PANOLA MOUNTAIN STATE PARK...
RICHARDSON PARK...HIDDEN VALLEY PARK...ATLANTA MOTOR SPEEDWAY...
STOCKBRIDGE...HAMPTON...REX AND LAKE SPIVEY. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3326 8444 3332 8438 3343 8440 3365 8426
3363 8424 3365 8422 3365 8418 3361 8412
3366 8409 3366 8378 3364 8374 3321 8406
3322 8450 3325 8451
TIME...MOT...LOC 0749Z 266DEG 41KT 3362 8407 3346 8431Local storm report, Mar 3, 2:50 AM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
250 AM EST SAT MAR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 1 W HOOKER 34.98N 85.46W
03/02/2012 DADE GA AMATEUR RADIO
AMATEUR RADIO RELAYED REPORTS OF SEVERAL DOWNED TREES
CLOSING INTERSTATE 24 IN DADE COUNTY.
0810 PM HAIL 1 E ANTIOCH 33.95N 85.15W
03/02/2012 E0.75 INCH POLK GA TRAINED SPOTTER
FLOYD COUNTY EMERGENCY MANAGEMENT RELAYED A TRAINED
SPOTTER REPORT OF DIME-SIZED HAIL ON MORGAN VALLEY ROAD
IN POLK COUNTY.
0815 PM TSTM WND DMG 3 NNW BUCHANAN 33.85N 85.21W
03/02/2012 HARALSON GA AMATEUR RADIO
AMATEUR RADIO RELAYED PUBLIC SAFETY RADIO REPORTS OF A
COLLAPSED HOUSE NEAR BETHEL CHURCH ROAD AND US 27 IN
HARALSON COUNTY.
0825 PM TSTM WND DMG 3 WSW EUBANK LAKE 33.88N 85.13W
03/02/2012 HARALSON GA 911 CALL CENTER
HARALSON COUNTY 911 RELAYED REPORTS OF DOWNED TREES EAST
OF FELTON AROUND 825 PM EST.
0835 PM TORNADO YORKVILLE 33.93N 85.00W
03/02/2012 PAULDING GA AMATEUR RADIO
AMATEUR RADIO RELAYED A SPOTTER REPORT OF A TORNADO ON
THE GROUND NEAR YORKVILLE...OFF OLD YORKVILLE ROAD.
NUMEROUS ROADS ARE CLOSED TO DUE DEBRIS. THREE MILES
SOUTH OF YORKVILLE THERE WAS AN OVERTURNED RV AND A BOX
TRUCK WAS IMPALED BY A 2 BY 4. SIGNIFICANT DAMAGE AT THE
AIRPORT WITH A HOLE IN THE TERMINAL ROOF. NUMEROUS
STRUCTURES AND PLANES WERE DISPLACED. IN ALL 27 HOMES
WERE DAMAGED WITH 1 SUSTAINING MODERATE DAMAGE AND 2
SEVERE ACCORDING TO PRELIMINARY REPORTS.
0840 PM TSTM WND DMG 4 W DALLAS 33.92N 84.91W
03/02/2012 PAULDING GA FIRE DEPT/RESCUE
PAULDING COUNTY FIRE DEPARTMENT REPORTED DAMAGE TO
STRUCTURES IN THE AREA 4 MILES WEST OF DALLAS AND TO THE
AREA AROUND THE PAULDING COUNTY-NORTHWEST ATLANTA
AIRPORT.
0905 PM HAIL ACWORTH 34.07N 84.68W
03/02/2012 E1.75 INCH COBB GA PUBLIC
GOLF BALL SIZED HAIL REPORTED NEAR ACWORTH ON SUGAR MAPLE
LANE.
0905 PM HAIL 4 N CAVE SPRING 34.17N 85.34W
03/02/2012 E1.75 INCH FLOYD GA EMERGENCY MNGR
0908 PM HAIL 2 W WOODSTOCK 34.10N 84.55W
03/02/2012 E1.00 INCH CHEROKEE GA EMERGENCY MNGR
CHEROKEE COUNTY EMERGENCY MANAGEMENT RELAYED A TRAINED
SPOTTER REPORT OF QUARTER-SIZED HAIL 2 MILES WEST OF
WOODSTOCK AT 908 PM EST.
0914 PM TSTM WND DMG 5 NW SANDY SPRINGS 33.98N 84.45W
03/02/2012 COBB GA 911 CALL CENTER
COBB COUNTY 911 REPORTED TREES AND POWERLINES DOWN AT
ROSWELL ROAD AND PROVIDENCE ROAD.
0915 PM LIGHTNING 5 SSE FREE HOME 34.18N 84.24W
03/02/2012 FORSYTH GA EMERGENCY MNGR
A LIGHTNING STRIKE NEAR CAMPGROUND ROAD AND MAJOR ROAD
CAUSED AN ATTIC FIRE.
0929 PM FUNNEL CLOUD 4 ENE CAVE SPRING 34.12N 85.26W
03/02/2012 FLOYD GA EMERGENCY MNGR
A FUNNEL CLOUD WAS REPORTED AT MORGAN DAIRY ROAD AND
BOOGER HOLLOW ROAD.
1024 PM HAIL 4 NE WALESKA 34.36N 84.50W
03/02/2012 E1.00 INCH CHEROKEE GA EMERGENCY MNGR
1047 PM HAIL CALHOUN 34.50N 84.95W
03/02/2012 E0.75 INCH GORDON GA PUBLIC
PENNY SIZED HAIL WAS REPORTED BY THE PUBLIC IN CALHOUN.
1237 AM LIGHTNING 2 W WOOLSEY 33.36N 84.44W
03/03/2012 FAYETTE GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTS A LIGHTNING STRIKE TO A
RESIDENTIAL STRUCTURE ON OSBOURNE COURT. THERE IS A HOLE
IN THE ROOF.
0137 AM TSTM WND DMG 2 NNE DECATUR 33.80N 84.28W
03/03/2012 DEKALB GA 911 CALL CENTER
DEKALB COUNTY 911 CENTER REPORTED POWER LINES DOWN ON
DEKALB INDUSTRIAL WAY AND LAWRENCEVILLE HIGHWAY.
&&
JLFSpecial weather statement, Mar 3, 3:10 AM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
310 AM EST SAT MAR 3 2012
GAZ037-047>050-057>059-030845-
310 AM EST SAT MAR 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN WALTON...
OCONEE...NEWTON...MORGAN...BUTTS...GREENE...HENRY AND JASPER COUNTIES
UNTIL 345 AM EST...
AT 306 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NORTH HIGH SHOALS TO HAMPTON...MOVING EAST
AT 30 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WALTON...OCONEE...NEWTON...MORGAN...BUTTS...GREENE...HENRY AND
JASPER COUNTIES THROUGH 345 AM EST. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE EASTVILLE...NORTH HIGH SHOALS...OAK HILL...
ALMON...OXFORD...HERNDONVILLE...PANNELL...GOOD HOPE...ATLANTA MOTOR
SPEEDWAY...FLIPPEN...BLACKSVILLE...MCDONOUGH...KELLEYTOWN...HAMPTON
AND BISHOP. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3346 8337 3344 8352 3337 8354 3324 8375
3331 8414 3334 8415 3336 8435 3339 8435
3355 8407 3353 8404 3362 8396 3391 8348
3385 8328 3381 8330 3376 8327 3370 8312
3371 8305 3369 8299
TIME...MOT...LOC 0810Z 282DEG 28KT 3383 8344 3366 8373
3339 8420Local storm report, Mar 3, 3:26 AM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
326 AM EST SAT MAR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 AM TSTM WND DMG COVINGTON 33.60N 83.86W
03/03/2012 NEWTON GA 911 CALL CENTER
NEWTON COUNTY 911 RELAYED A REPORT OF 2 DOWNED TREES IN
THE COUNTY AS THE LINE OF STORMS PASSED THROUGH.
&&
RGARCIASpecial weather statement, Mar 3, 3:31 AM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
331 AM EST SAT MAR 3 2012
GAZ037>039-030845-
331 AM EST SAT MAR 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS
IN WILKES...OGLETHORPE AND OCONEE COUNTIES UNTIL 345 AM EST...
AT 329 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM POINT PETER TO 12 MILES WEST OF MAXEYS...
MOVING EAST AT 35 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WILKES...OGLETHORPE AND OCONEE COUNTIES THROUGH 345 AM EST.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SANDY CROSS...
POINT PETER...CRAWFORD...LEXINGTON...HUTCHINGS...VESTA...STEPHENS...
CENTERVILLE...CELESTE...DELHI...JACKSONS CROSSROADS...
MALLORYSVILLE...NEWTOWN...NORMAN AND TIGNALL. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3369 8293 3373 8295 3369 8300 3371 8305
3370 8312 3378 8332 3405 8297 3401 8293
3402 8291 3399 8286 3398 8276 3399 8265
3398 8264 3392 8262
TIME...MOT...LOC 0831Z 275DEG 29KT 3400 8295 3375 8336Special weather statement, Mar 3, 3:41 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 AM EST SAT MAR 3 2012
GAZ038-039-049>051-060-061-030915-
341 AM EST SAT MAR 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN WILKES...TALIAFERRO...PUTNAM...OGLETHORPE...MORGAN...GREENE AND
HANCOCK COUNTIES UNTIL 415 AM EST...
AT 338 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM VESTA TO GODFREY...MOVING EAST AT 55 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WILKES...TALIAFERRO...PUTNAM...OGLETHORPE...MORGAN...GREENE
AND HANCOCK COUNTIES THROUGH 415 AM EST. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE WRAYSWOOD...GRESHAMVILLE...VESTA...
STEPHENS...MAXEYS...GODFREY...BUCKHEAD...CENTRAL GEORGIA EXPERIMENT
STATION...PENFIELD...CENTERVILLE...JACKSONS CROSSROADS...
MALLORYSVILLE...NORMAN...CAREY AND WOODVILLE. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
A TORNADO WATCH REMAINS IN EFFECT FOR PORTIONS OF THE ADVISED AREA.
CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3361 8263 3359 8270 3351 8276 3352 8282
3347 8287 3344 8286 3334 8301 3338 8354
3344 8353 3348 8361 3401 8290 3398 8279
3399 8265 3388 8260 3387 8256 3382 8259
3369 8251
TIME...MOT...LOC 0841Z 275DEG 49KT 3395 8282 3374 8310
3344 8351The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 7:01 PM EST | Special Weather Statement | FFC | Coweta, Heard | 44 min |
| Mar 2, 7:24 PM EST | Severe Thunderstorm Warning | FFC | Catoosa, Murray, Walker, Whitfield | 21 min |
| Mar 2, 7:33 PM EST | Tornado Warning | FFC | Haralson, Polk | 42 min |
| Mar 2, 7:37 PM EST | Special Weather Statement | FFC | Floyd | 38 min |
| Mar 2, 8:14 PM EST | Tornado Warning | FFC | Haralson, Paulding, Polk | 46 min |
| Mar 2, 8:28 PM EST | Special Weather Statement | FFC | Gordon | 32 min |
| Mar 2, 8:34 PM EST | Severe Thunderstorm Warning | FFC | Floyd | 41 min |
| Mar 2, 8:40 PM EST | Tornado Warning | FFC | Cherokee, Cobb, Paulding | 50 min |
| Mar 2, 8:52 PM EST | Tornado Warning | FFC | Floyd | 53 min |
| Mar 2, 9:11 PM EST | Tornado Warning | FFC | Cherokee, Cobb, DeKalb, Forsyth, Fulton, Gwinnett and 1 more | 49 min |
| Mar 2, 9:26 PM EST | Tornado Warning | FFC | Bartow | 35 min |
| Mar 2, 9:39 PM EST | Tornado Warning | FFC | Barrow, Forsyth, Gwinnett, Hall, Jackson | 51 min |
| Mar 2, 9:43 PM EST | Special Weather Statement | FFC | Fannin | 32 min |
| Mar 2, 10:14 PM EST | Special Weather Statement | FFC | Gordon | 46 min |
| Mar 2, 10:17 PM EST | Special Weather Statement | FFC | Banks | 43 min |
| Mar 2, 10:23 PM EST | Special Weather Statement | FFC | Pickens | 52 min |
| Mar 2, 10:30 PM EST | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Forsyth, Pickens | 33 min |
| Mar 2, 10:35 PM EST | Severe Thunderstorm Warning | FFC | Gordon | 40 min |
| Mar 2, 10:40 PM EST | Special Weather Statement | FFC | White | 50 min |
| Mar 2, 10:46 PM EST | Severe Thunderstorm Warning | FFC | Gordon | 44 min |
| Mar 2, 10:53 PM EST | Tornado Warning | FFC | Dawson, Forsyth, Hall, Lumpkin, White | 37 min |
| Mar 2, 10:59 PM EST | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 51 min |
| Mar 2, 11:19 PM EST | Flash Flood Warning | FFC | Chattooga, Floyd, Gordon | 4 hr |
| Mar 2, 11:31 PM EST | Special Weather Statement | FFC | White | 14 min |
| Mar 2, 11:42 PM EST | Special Weather Statement | FFC | Pickens | 33 min |
| Mar 3, 12:11 AM EST | Flash Flood Warning | FFC | Gilmer, Pickens | 5 hr |
| Mar 3, 12:15 AM EST | Tornado Warning | FFC | Troup | 45 min |
| Mar 3, 12:16 AM EST | Special Weather Statement | FFC | Floyd, Polk | 29 min |
| Mar 3, 12:51 AM EST | Severe Thunderstorm Warning | FFC | Haralson, Paulding, Polk | 39 min |
| Mar 3, 12:56 AM EST | Severe Thunderstorm Warning | FFC | Coweta, Meriwether | 11 min |
| Mar 3, 1:07 AM EST | Special Weather Statement | FFC | Madison | 23 min |
| Mar 3, 1:14 AM EST | Special Weather Statement | FFC | Carroll, Cobb, Douglas | 46 min |
| Mar 3, 1:21 AM EST | Special Weather Statement | FFC | DeKalb, Fulton | 24 min |
| Mar 3, 1:29 AM EST | Severe Thunderstorm Warning | FFC | DeKalb, Fulton | 31 min |
| Mar 3, 1:42 AM EST | Severe Thunderstorm Warning | FFC | Gwinnett, Walton | 33 min |
| Mar 3, 1:44 AM EST | Special Weather Statement | FFC | Heard | 31 min |
| Mar 3, 1:52 AM EST | Special Weather Statement | FFC | DeKalb, Fulton | 23 min |
| Mar 3, 1:58 AM EST | Tornado Warning | FFC | Barrow, Gwinnett, Walton | 34 min |
| Mar 3, 2:02 AM EST | Special Weather Statement | FFC | Douglas | 28 min |
| Mar 3, 2:10 AM EST | Special Weather Statement | FFC | Coweta | 20 min |
| Mar 3, 2:25 AM EST | Special Weather Statement | FFC | Coweta, Fayette, Meriwether, Troup | 50 min |
| Mar 3, 2:26 AM EST | Special Weather Statement | FFC | Clarke | 34 min |
| Mar 3, 2:34 AM EST | Special Weather Statement | FFC | Clayton | 41 min |
| Mar 3, 2:48 AM EST | Special Weather Statement | FFC | Henry, Newton, Rockdale, Spalding | 27 min |
| Mar 3, 3:10 AM EST | Special Weather Statement | FFC | Butts, Henry, Jasper, Morgan, Newton, Oconee | 35 min |
| Mar 3, 3:31 AM EST | Special Weather Statement | FFC | Oglethorpe | 14 min |
| Mar 3, 3:47 AM EST | Flash Flood Warning | FFC | DeKalb | 6 hr |
| Mar 3, 4:11 AM EST | Flash Flood Warning | FFC | Gwinnett | 6 hr |
| Mar 3, 5:13 AM EST | River Flood Warning | FFC | Forsyth | 12 hr |
| Mar 3, 5:47 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 36 hr |
| Mar 3, 6:44 AM EST | Special Weather Statement | FFC | Muscogee | 31 min |
| Mar 3, 7:12 AM EST | Special Weather Statement | FFC | Chattahoochee | 33 min |
| Mar 3, 7:42 AM EST | Special Weather Statement | FFC | Bibb, Chattahoochee, Crawford, Macon, Marion, Peach and 4 more | 33 min |
| Mar 3, 8:14 AM EST | Special Weather Statement | FFC | Wheeler | 31 min |
| Mar 3, 8:36 AM EST | Special Weather Statement | FFC | Houston, Twiggs | 24 min |
| Mar 3, 9:01 AM EST | Special Weather Statement | FFC | Houston, Johnson, Twiggs, Wilkinson | 29 min |
| Mar 3, 9:30 AM EST | Special Weather Statement | FFC | Bleckley, Dodge, Emanuel, Johnson, Laurens, Pulaski and 1 more | 30 min |
| Mar 3, 9:57 AM EST | Special Weather Statement | FFC | Dodge, Emanuel, Johnson, Laurens, Treutlen | 48 min |
| Mar 3, 10:19 AM EST | River Flood Warning | FFC | Carroll, Coweta, Heard | 16 hr |
| Mar 3, 2:40 PM EST | Freeze Warning | FFC | Dawson, Fannin, Gilmer, Lumpkin, Pickens, Towns and 2 more | 18 hr |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.